Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: May, 1978, Volume 46, Issue 3

The Heteroscedastic Linear Model: Exact Finite Sample Results<663:THLMEF>2.0.CO;2-M
p. 663-675

William E. Taylor

For the two sample linear heteroscedastic regression model, moments of a popular two stage Aitken estimator are derived analytically. Even for small samples and/or near homoscedastic errors, the two stage procedure is surprisingly efficient relative to both unweighted least squares and the Gauss-Markov estimator. These exact results are compared with the author's previous calculations derived from Nagar approximations.

Log In To View Full Content